Please login or register.

Login with username, password and session length
Advanced search  

News:

Got a story to tell for the magazine? Get in touch with the editor!

media

Author Topic: Losing the will!!!  (Read 251 times)

Polpringle

  • Member
  • *
  • Posts: 89
Losing the will!!!
« on: Today at 07:52:16 AM »

I am seriously losing the will these days! Menopause is exhausting! I am doing everything I can but still feel like crap!!
I’m on everol 75 and Utro 100 daily vaginally & im 52
I was on 50 until about 11weeks ago when my mental health was really declining and the jump to 75 helped massively my mind was calm again and I was so relaxed but it’s declining again, I take 40mg fluoxetine anyway to help with depression as I was diagnosed with fibromyalgia in 2016
I walk dogs for a living, go to the gym 2-3 times a week for strength training, eat a plant based diet & eggs, take a super green supplement every day, magnesium, iron, vit b12, D vitamins and just feel so low all the time again! It seems the more I try to do to help the worse I feel and it feels like I’m just surviving not living!
I’ve sent for a testosterone test to see if it’s that or do I up my estrogen again? My doctor is useless and it’s a fight to get them to look at changing things, I’m now looking at private but it’s so expensive and just one more saga of menopause that we shouldn’t have to deal with 😢
I’m not sure if I’m looking for advice or just need to get everything off my chest!! So thank you for reading if you got this far!
Logged

BermudaQueen

  • Member
  • *
  • Posts: 24
Re: Losing the will!!!
« Reply #1 on: Today at 07:56:39 AM »

So sorry to hear you’re feeling low, I truly don’t think it’s commonly made aware to people the deep changes your body goes through through menopause, as we all know on here, it’s not just about your period stopping!

Like you, I eat well, keep fit, I take an iron of multivitamin tablet every day, to do everything I can, but I agree, the menopause is exhausting!

I have a friend who is in exactly the same position, so it gives me some comfort to know that we’re not alone, it’s just not talked about, which is why this forum is so great!  To be able to talk openly and honestly make such a difference!

The way I deal with it is to be ‘kind’ to myself, take time out to sit in the garden with a cup of tea or coffee in the quiet, just a moment for myself 🙏


Logged

Nas

  • Member
  • *
  • Posts: 2079
Re: Losing the will!!!
« Reply #2 on: Today at 10:42:36 AM »

Agree!! 53, no oestrogen allowed, no ovaries and  meno is being utterly brutal to me. My nether regions are like a sand paper and I’m weeing for England! Vagifem twice daily and Ovestin, is doing precisely zero.

No clue what to do any longer.

Solidarity and empathy 🌼🌷
Logged

Kathleen

  • Member
  • *
  • Posts: 4593
Re: Losing the will!!!
« Reply #3 on: Today at 11:06:03 AM »

Hello Polpringle.

I know exactly how you feel!

I am utterly fed up of being the victim of the menopause and I agree that it is exhausting. I was saying to my husband this morning that I just want to feel normal again and not always be dealing with this hormonal rollercoaster.

I am using a 1 mg sachet of Sandrena gel daily and taking one 100mg capsule of Utrogestan every night. I don't use testosterone but a recent blood test showed that I was in the normal range. It also showed very low oestrogen levels which figures given my ever changing emotional state and the dryness of my bits!

 I also eat a plant based diet which I think has helped to keep my Ulcerative Colitis in remission for over ten years. My six monthly blood tests show that my inflammatory markers are very low so I know I am not dealing with any inflammation which can be very tiring. I don't go to the gym but I walk a lot and I don't smoke or drink. I have been on an AD for years, initially to help with night sweats but it obviously isn't doing much for my mental health which is all over the place!

Where do we go when we are doing everything right but still feel like crap?

I am seeing the Senior Nurse Practitioner at my surgery next week for a review of my HRT but how much that will help I don't know. I am reluctant to increase my oestrogen dose as I have struggled with tender breasts and bleeding in the past, fortunately a recent scan showed that all was okay but I don't want to keep tempting fate.

Needless to say you all have my sympathy and if I learn of something that really helps I will definitely post about it. We live in hope!

Take care ladies and sending hugs to you all.

K.
Logged

bombsh3ll

  • Member
  • *
  • Posts: 16
Re: Losing the will!!!
« Reply #4 on: Today at 06:18:47 PM »

Sorry you're struggling - I think both options are reasonable, increasing the estrogen and adding in testosterone - although you may have to fight/pay for the latter.

I take dhea instead of testosterone, it is not recommended as the gold standard but is used in parts of the world where testosterone isn't available and it certainly helps me.

Obviously do your own research but it is a more affordable option for androgen replacement.

I would say if you get to a 100mcg estrogen patch and it isn't helping, a blood test to check absorption may be helpful.

Also are you really getting value from taking antidepressants? If you genuinely feel they are helping you then great but it doesn't sound like it from your post, and so many women are just prescribed SSRIs and continue to take them without any discernible benefit & without the prescription ever being reviewed for ongoing efficacy.

To the lady who "isn't allowed" estrogen - that doesn't sound like the shared decision making that the guidelines advocate for! Clinicians really need to move beyond that kind of paternalistic attitude. Even if you have a condition that may pose some risks - which are all relative - women deserve the autonomy to make informed decisions about treatment, including choosing to accept a particular risk where the benefits of treatment to that individual outweigh this.

Logged

Nas

  • Member
  • *
  • Posts: 2079
Re: Losing the will!!!
« Reply #5 on: Today at 06:47:17 PM »

To the lady who "isn't allowed" estrogen - that doesn't sound like the shared decision making that the guidelines advocate for! Clinicians really need to move beyond that kind of paternalistic attitude. Even if you have a condition that may pose some risks - which are all relative - women deserve the autonomy to make informed decisions about treatment, including choosing to accept a particular risk where the benefits of treatment to that individual outweigh this.


Yes, it’s a bit of a nightmare.
A very long story which had led to the sudden withdrawal of hormones and the addition of a hormone blocker; all whilst trying to keep another potentially life threatening condition, under control. Not easy.

If any one has any further ideas about how to manage VA, please do share. I already use vagifem AM and PM and Ovestin cream VERY liberally. It’s just not enough   :'(



« Last Edit: Today at 06:58:47 PM by Nas »
Logged

CLKD

  • Member
  • *
  • Posts: 74815
  • changes can be scary, even when we want them
Re: Losing the will!!!
« Reply #6 on: Today at 07:12:41 PM »

NAS : Have U tried ovestin internally and around the out vulva/labia?  [sorry can't remember what you've explained  ::)]. It may be that the pessary isn't dissolving quickly enough for the walls to absorb the product.  When I have symptoms I put 'ovestin' up morning, mid afternoon and evening as well as taking 2 Nurofen 3 times a day to ease that nip as the urine flow shuts off.
Logged

Polpringle

  • Member
  • *
  • Posts: 89
Re: Losing the will!!!
« Reply #7 on: Today at 07:31:33 PM »

Thank you all so much! Today was a hard day and helps knowing you’re not alone ❤️
Logged

CLKD

  • Member
  • *
  • Posts: 74815
  • changes can be scary, even when we want them
Re: Losing the will!!!
« Reply #8 on: Today at 08:10:13 PM »

You R never alone with us lot around  ;)

Logged

Nas

  • Member
  • *
  • Posts: 2079
Re: Losing the will!!!
« Reply #9 on: Today at 08:33:13 PM »

You are definitely not alone.
We are here for the good, the bad and the ugly! Hope tomorrow is a better day for you 🌼

CLKD, right now, I reckon I would need a tube a day of the Ovestin!  :-\
Logged

bombsh3ll

  • Member
  • *
  • Posts: 16
Re: Losing the will!!!
« Reply #10 on: Today at 09:29:31 PM »

Nas, sorry you are dealing with all that.

Apologies if these are suggestions you have already discounted but what about prasterone (vaginal dhea)? Systemic absorption also minuscule, like the vaginal estrogen products.

There's also a medication called ospemiphene - taken orally, non hormonal for VA.

I don't know about general availability in the UK but I am guessing you are probably under the care of a specialist who may be able to pull some strings.
Logged